Hail, Gillespie
- When
- April 25, 6:00 PM CST
- Where
- Gillespie County, 3.65 mi NE of Harper
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 30.340, -99.210
A resident along Jung Road reported hail.
A weak cold front moved into the hill country during max heating with temperatures in the upper 80s and lower 90s. Convection fired along the cold front and a line of storms moved slowly southward across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
A weak cold front moved into the hill country during max heating with temperatures in the upper 80s and lower 90s. Convection fired along the cold front and a line of storms moved slowly southward across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 25, 5:37 PM CST, 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 637 PM CDT FRI APR 25 2008 .AVIATION... A COLD FRONT MOVING INTO S CENTRAL TX WILL PRODUCE SCT TO NUMEROUS SHRA/TSRA...SOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THRU 06Z. THESE STORMS WILL AFFECT THE I35 TAF SITES BETWEEN 01Z AND 04Z. && .PREV DISCUSSION... /ISSUED 256 PM CDT FRI APR 25 2008/ DISCUSSION... CONVECTION WILL LIKELY FIRE ALONG WEAKENING COLD FRONT OVER CENTRAL TEXAS LATE THIS AFTERNOON..BACK BUILDING INTO THE NORTHERN PORTIONS OF THE REGION THIS EVENING AS THE FRONT STALLS. STEEP LAPSE RATES AND STRONG CAPES MAY SUPPORT LARGE HAIL AND DAMAGING WINDS BY EARLY EVENING OVER NORTHERN PORTIONS OF THE CWA. POTENTIAL DEVELOPMENT AND TRAINING OF INDIVIDUAL CELLS ACROSS THE HILL COUNTRY EASTWARD INTO EASTERN PORTIONS OF SOUTH CENTRAL TEXAS MAY ENHANCE THE HEAVY RAIN THREAT LATER THIS EVENING INTO THE EARLY MORNING HOURS. FRONTOLYSIS WILL OCCUR EARLY TOMORROW AND BY MIDDAY..SOUTHEAST FLOW WILL AGAIN PREVAIL THROUGHOUT THE CWA. SOME UPSLOPE SHOWERS AND STORMS MAY OCCUR ALONG THE RIO GRANDE PLAINS TOMORROW AS MODERATE SOUTHEAST FLOW DEVELOPS AMID WEAK DISTURBANCES ALOFT. STRONG COLD FRONT MOVES IN LATE SATURDAY NIGHT WITH ANOTHER ROUND OF THUNDERSTORMS MAINLY ALONG THE FRONT. BREEZY AND MUCH COOLER SUNDAY WITH DECREASING CLOUDS AS THE STRONG RIDGE BUILDS SOUTH. AS THE COLD RIDGE SETTLES OVER THE REGION SUNDAY NIGHT..SEVERAL LOW TEMPERATURE RECORDS MAY BE BROKEN IN THE SAN ANTONIO..AUSTIN METRO AREAS. AS WINDS ALOFT BECOME MORE ZONAL AND SOUTHERLY FLOW RETURNS..A WARMING TREND WILL BEGIN TUESDAY AND LAST THROUGH THE REMAINDER OF THE WORK WEEK WITH NO PRECIPITATION EXPECTED. GULF MOISTURE WILL REMAIN CAPPED WITH GOOD SOUTHWESTERLY FLOW ALOFT WEDNESDAY THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 68 83 58 73 46 / 50 10 50 40 0 AUSTIN BERGSTROM INTL AIRPORT 67 82 57 69 43 / 50 10 50 40 0 DEL RIO INTL AIRPORT 71 85 59 75 49 / 30 20 30 10 0 SAN ANTONIO INTL AIRPORT 69 84 58 71 46 / 50 10 40 40 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/01
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 139 PM CDT FRI APR 25 2008 TXZ171>173-183>194-202>209-217>225-228-261100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 139 PM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WEAKENING COLD FRONT WILL MOVE INTO THE AREA LATE THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED. SOME OF THE STORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. LOCALLY HEAVY RAINS WITH ISOLATED RAINFALL AMOUNTS UP TO 3 INCHES ARE ALSO POSSIBLE TONIGHT DUE TO SLOW AND REPEAT STORM MOVEMENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED LATE SATURDAY NIGHT INTO SUNDAY. SOME OF THE STORMS MAY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT AND LATE SATURDAY NIGHT INTO SUNDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 625 PM CDT FRI APR 25 2008 TXZ173-252345- WILLIAMSON- 625 PM CDT FRI APR 25 2008 ...A STRONG THUNDERSTORM WAS AFFECTING WILLIAMSON COUNTY... AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A TORNADIC THUNDERSTORM NEAR BELTON...MOVING SOUTH AT 15 MPH. THROUGH 7 PM CDT...AN SEVERE THUNDERSTORM PRODUCING A TORNADO WAS LOCATED NEAR BELTON IN BELL COUNTY ...MOVING SOUTHWARD AT NEAR 15 MPH. SHOULD THIS STORM HOLD TOGETHER...IT WILL AFFECT NORTHERN WILLIAMSON COUNTY POSSIBLY NEAR JARRELL OVER THE NEXT 30 TO 45 MINUTES. STAY TUNED FOR ADDITIONAL STATEMENTS OR WARNINGS. THE STORM ALSO HAS A HISTORY OF VERY LARGE BASEBALL SIZE HAIL.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 645 PM CDT FRI APR 25 2008 TXZ173-260045- WILLIAMSON- 645 PM CDT FRI APR 25 2008 ...A STRONG THUNDERSTORM WAS APPROACHING NORTHERN WILLIAMSON COUNTY... AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN INTENSE THUNDERSTORM PRODUCING A TORNADO 5 MILES NORTHEAST OF SALADO...OR 6 MILES SOUTH OF BELTON...MOVING SOUTH AT 15 MPH. THIS STORM WILL AFFECT NORTHERN WILLIAMSON COUNTY BETWEEN JARRELL AND BARTLETT BETWEEN 715 PM AND 730 PM. THIS STORM HAS A HISTORY OF A TORNADO AND LARGE BASEBALL SIZED HAIL.
The Austin/San Antonio radar (KEWX), 134 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
28 hail, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
A resident along Jung Road reported hail.
Hail fell near the the highway intersection of 27 and FM 41.
Quarter size hail fell at the Rosewood Vineyard.
An employee at Camp Eagle reported hail the size of nickels.
A barn along FM 1331 near Laneport received extensive roof and wall damage.
Hail was reported near 32nd street and Speedway.
Lakewood Drive at Bull Creek was closed due to flooding.
Hail was still visible on the ground the next morning.
Hail was covering the ground at least 2 inches deep in some spots.
Hail was reported at the Hays City Store at the corner of FM 3237 and FM 150.
There were trees reported blown down along highway 237 near the town of Warrenton.
Nickel size hail fell at a ranch along Highway 277.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 94448, 94449, 94450, 94451, 94452, 94454, 94455, 94456, 94457, 94458, 94460, 94461, 94462, 94463, 94464, 94466, 94467, 94468, 94469, 94470, 94472, 94475, 98461, 94476, 94477, 94478, 94479, 94480, 94482, 94483, 94484.